MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC 4.5MM T25 LOCK SCREW 80MM S-T; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. PERI-LOC 4.5MM T25 LOCK SCREW 80MM S-T; SCREW, FIXATION, BONE
Model Number 72442484N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Insufficient Information (4580)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an internal fixation surgery, the evos 2.4mm y-plate 5 hole head 7 hole shaft fractured.It is unknown how this situation was resolved, as well as the current health status of the patient.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after an internal fixation surgery performed on (b)(6) 2022, it was noticed with x-rays on (b)(6) 2022 that the the peri-loc 4.5mm t25 locking screw 30mm self-tapping and the peri-loc 4.5mm t25 locking screw 74mm self-tapping fractured.This was treated via revision surgery on (b)(6) 2022.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device shows the top of the 80mm screw has broken off, rendering the device inoperative.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that with the limited information provided, the clinical root cause of the breakage of the screws is likely related to the persistent fracture as well complications from the injury and repair that had to be revised over the previous year cannot be ruled out as reasons for the persistent femoral fracture and what is likely fatigue failure of the device.The patient¿s weight bearing status and subject activity level, which were not provided, cannot be ruled out as contributing factors to the reported events as well.The patient impact beyond the revision cannot be determined.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.A review of ifu for evos¿ plating system revealed in warnings section that it is extremely important to select the appropriate size and type components.Failure to use the largest possible components or improper positioning may result in loosening, bending, cracking, or fracture of the device or bone or both.Besides, precaution section establishes that intraoperative fracture or breaking of instruments can occur.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device broke and it can no longer fit its purpose, the contribution of the device to the reported event could be corroborated.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, or implant failure.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after an internal fixation surgery performed on (b)(6) 2022, it was noticed with x-rays on (b)(6) 2022 that two peri-loc 4.5mm t25 locking screw 80mm self-tapping fractured.This was treated via revision surgery on (b)(6) 2022.Current health status of the patient is unknown.

Brand Name
PERI-LOC 4.5MM T25 LOCK SCREW 80MM S-T
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14605077
Report Number1020279-2022-02753
Device Sequence Number14712605
Product Code HWC
UDI-Device Identifier00885556071908
UDI-Public00885556071908
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K082516
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/19/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72442484N
Device Catalogue Number73827080
Device Lot Number20FM12490
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/03/2022
07/15/2022
08/18/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/14/2022
07/15/2022
08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5MM L-D FEM LK PL8H R 193MM / 71800108; 72442484 - EVOS 2.4MM Y-PLATE 5 HOLE HD 7 HOLE SFT; PERI-LOC 4.5MM T25 CRTX SCREW 40MM S-T / 73826040; PERI-LOC 4.5MM T25 LOCK SCREW 30MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 34MM S-T / 73827034; PERI-LOC 4.5MM T25 LOCK SCREW 36MM S-T / 73827036; PERI-LOC 4.5MM T25 LOCK SCREW 40MM S-T / 73827040; PERI-LOC 4.5MM T25 LOCK SCREW 74MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 80MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 80MM S-T / 73827080
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient Weight80 KG